MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE,STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE,STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G50623
Medical Device Problem Codes Dent in Material (2526); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Description of event: nurse opened the package and injected water, then advanced the device through wire guide to desired bile duct position.The stent was deployed around 2cm while found out the stent cannot be deployed anymore.User retracted the device and changed to a new device to complete the procedure.Patient outcome: "a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence." additional question updated on 8dec2025 1.Can you provide the tracking information for the returned device? yes.2.What endoscope channel size was used? 4.2mm.3.Was the zip port facing upwards and slightly curved when backloading the wire guide? yes.4.What was the target location of the stent? porta hepatis.5.Details of the wire guide used (name, diameter)? acro-35-450.6.Did the patient exhibit difficult anatomy (n/a, tortuous, altered)? (if altered please indicate the procedure type (e.G., choledochojejunostomy)) no.7.Were any other defects (other than the complaint issue) observed on the delivery system (e.G., kinks) prior to return? (if yes, please specify what additional defect(s) were observed and where on the device this was observed) no.8.Was resistance encountered when advancing the delivery system to the target location? (if resistance was felt how did the physician deal with the resistance encountered?) yes.9.Was a stent previously placed at the same or adjacent location? (if yes, was the complaint stent placed in the stent that/was already in situ?) no.10.Was the stent being placed through the side wall of a previously placed stent? no.11.What was the position of the elevator during advancement? down.
 
Additional Manufacturer Narrative
Device evaluation 1 unit of lot c2317112 of zilbs-635-8-8 was returned opened in its original packaging.The device related to this occurrence underwent a laboratory evaluation on 22 december 2025.Observations from the lab evaluation were as follows; device returned with stent partially deployed.Device returned with red safety tab not in place.Kink observed on proximal end of outer sheath below the connector cap.Another kink observed approx.50cm below base of connector cap.Stent examined and no issue observed device flushes with no issue.Due to partially deployed stent unable to insert wire guide through distal white tip attempted to insert 0.035 inch wire guide through hub but would not pass kink below connector cap.Stent deploys without issue.The reported failure was observed.Clarification was requested from medical advisor regarding if the target location of porta hepatis was abnormal use and if the elevator down was use error and it was confirmed that there was no abnormal use or use error.Manufacturing records prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label the notes section of the instructions for use, ifu0065 which accompanies this device instructs the user to; "visually inspect the device with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use the device".There is no evidence to suggest that the customer did not follow the instructions for use (ifu0065).Image review an image was not returned for evaluation.Root cause analysis a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause for the complaint issue could be attributed to the kink observed on the on outer sheath during the lab evaluation.From the additional questions it is known that resistance was encountered when advancing the delivery system to the target location.This may have led to extra force to be applied during the insertion process which could potentially have led to the kink approx.50cm below base of connector cap.The stress placed on the delivery system from the kink, would have contributed to increased deployment forces resulting in the user being unable to deploy the stent fully, the stent could only be partially deployed.The kink observed just below the connector cap could have occurred while the user was trying to remove the system from the patient or during transport back to cirl.Excessive bending, twisting, or force applied during insertion or manipulation could have caused the sheath to kink, especially if the device was bent sharply or handled improperly.It is also possible that the sheath could have been damaged during transportation, storage facilities or handling of the packaging after the device left the manufacturing facility, leading to a weakened or pre-deformed section prone to kinking.Confirmation of complaint complaint is confirmed based on visual and/or functional inspection.Corrective action/correction according to the initial reporter, the user retracted the device and changed to a new device to complete the procedure.Complaints of this nature will continue to be monitored for similar events.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 04-feb-26.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE,STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key24016833
Report Number3001845648-2026-00021
Device Sequence Number10584005
Product Code FGE
UDI-Device Identifier10827002506234
UDI-Public(01)10827002506234(17)280702(10)C2317112
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K163018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG50623
Device Catalogue NumberZILBS-635-8-8
Device Lot NumberC2317112
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/18/2025
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer12/04/2025
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale
Patient Weight68 KG